Alert archive / Kansas / Freeze Warnings in 2015
Freeze Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Apr 19, 2015, 10:13 PM CDT for 7 counties in Kansas. It took effect at Apr 20, 2015, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2015, 10:13 PM CDT (03:13 UTC)
- In effect from
- Apr 20, 2015, 4:00 AM CDT
- Expired
- Apr 20, 2015, 8:25 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466 WWUS73 KDDC 200313 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1013 PM CDT SUN APR 19 2015 ...FROST POSSIBLE TOMORROW MORNING... .A COLD AIR MASS WILL SPREAD ACROSS THE REGION THROUGH THE OVERNIGHT AND INTO THE MORNING HOURS. FROST IS POSSIBLE AS TEMPERATURES FALL BACK INTO THE LOW TO MID 30S. KSZ030-043>045-061>063-201500- /O.UPG.KDDC.FR.Y.0001.150420T0900Z-150420T1500Z/ /O.NEW.KDDC.FZ.W.0001.150420T0900Z-150420T1500Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA 1013 PM CDT SUN APR 19 2015 ...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...30 TO 32. * IMPACTS...RECENTLY BLOOMED VEGETATION MIGHT BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ031-046-064-065-074>078-084>087-201500- /O.CON.KDDC.FR.Y.0001.150420T0900Z-150420T1500Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1013 PM CDT SUN APR 19 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY... * TEMPERATURE...33 TO 36. * IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BURGERT
1 follow-up statement
881 WWUS73 KDDC 201325 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 825 AM CDT MON APR 20 2015 KSZ030-043>045-061>063-201430- /O.CAN.KDDC.FZ.W.0001.000000T0000Z-150420T1500Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA 825 AM CDT MON APR 20 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FREEZE WARNING. $$ KSZ031-046-064-065-074>078-084>087-201430- /O.CAN.KDDC.FR.Y.0001.000000T0000Z-150420T1500Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 825 AM CDT MON APR 20 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Apr 19, 6:07 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 19, 6:07 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 607 PM CDT SUN APR 19 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 303 PM CDT SUN APR 19 2015 TONIGHT: BOIVERIFY SHOWS THAT THE MODELS CURRENTLY HAVE A WARM BIAS. I WOULD BELIEVE THIS GIVEN THAT THIS MORNINGS LOWS WERE A LITTLE BIT COOLER THAN PREVIOUSLY ANTICIPATED. PERUSING SOME OF THE GUIDANCE SHOWS THAT SOME SOLUTIONS ARE COOLER THAN OTHERS FOR TONIGHT'S MINIMUM TEMPERATURE GRID. WILL GO AHEAD A TAKE THE COOLER SOLUTION GIVEN THE FACT THAT A COLD AIR MASS IS SPREADING ACROSS THE FORECAST AREA. WINDS WILL NOT BE CALM, HOWEVER, THEY WILL BE LIGHT THROUGH THE OVERNIGHT PERIOD. THERE MAY BE SOME APPROACHING CLOUDS FROM AN UPPER LEVEL DISTURBANCE APPROACHING THE REGION FROM THE NORTHWEST BY MORNING. THIS COULD HAMPER WITH TEMPS. ANYWAY, WOULD RATHER ERROR ON THE SIDE OF CAUTION AND GO WITH COLDER LOWS. AS A RESULT, HAVE ISSUED A FROST ADVISORY FOR PORTIONS OF THE FORECAST AREA AS WELL. THE COLDEST OF READINGS WILL BE IN THE LOW 30S. WITH ALL THE RECENTLY BLOOMED PLANTS, BE SURE TO USE CAUTION AND COVER UP SENSITIVE VEGETATION. TOMORROW: SOME OF THE MESOSCALE GUIDANCE LIKE THE 4 KM NAM AND WRF-ARW SHOWS THE POTENTIAL FOR SOME LIGHT SHOWERS OR EVEN SNOW SHOWERS TOMORROW MORNING. WILL PUT IN SILENT 14 PERCENT POPS FOR NOW GIVEN HOW DRY THE LOW LEVELS ARE. THERE MAY BE A BETTER CHANCE OF LIGHT PRECIP ACROSS THE FAR SOUTHWEST ZONES AS THE VORTMAX PASSES OVER THE AREA. OTHERWISE, TOMORROW WILL BE LESS WINDY WITH HIGHS AROUND 60. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 247 PM CDT SUN APR 19 2015 MEDIUM RANGE MODELS INDICATE A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE TRANSITIONING SLOWLY EASTWARD ACROSS THE GREAT LAKES REGION TUESDAY WHILE A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE MOVES EAST ACROSS THE PACIFIC NORTHWEST. ALTHOUGH A WEAKER FLOW ALOFT AND DRIER AIR IN THE LOWER/MID LEVELS WILL PERSIST, AN OUTSIDE CHANCE FOR SHOWERS AND FEW THUNDERSTORMS DOES EXIST ACROSS EXTREME SOUTHWESTERN KANSAS LATE MONDAY NIGHT. THE GFS AND ECMWF SHOW A POOL OF INCREASED MOISTURE ASSOCIATED WITH A SERIES OF H5 VORT MAXIMA TRACKING SOUTHEAST OFF THE COLORADO ROCKIES INTO THE HIGH PLAINS WHILE SURFACE HIGH PRESSURE SHIFTS EAST OUT OF THE SOUTH PLAINS INTO THE LOWER MISSISSIPPI RIVER VALLEY. THIS WILL BRING ABOUT A SOUTHEASTERLY UPSLOPE FLOW ACROSS THE SOUTH PLAINS UP INTO THE OKLAHOMA PANHANDLE AND SOUTHWEST KANSAS SETTING UP A SLIGHT CHANCE FOR PRECIP ACROSS EXTREME SOUTHWEST KANSAS LATE MONDAY NIGHT INTO EARLY TUESDAY. OTHERWISE, DRIER CONDITIONS ARE EXPECTED TO PREVAIL ACROSS WESTERN KANSAS THROUGH TUESDAY NIGHT. PRECIP CHANCES PICK UP AGAIN MID TO LATE WEEK AS AN UPPER LEVEL SHORTWAVE PUSHES ASHORE INTO SOUTHERN CALIFORNIA EARLY IN THE WEEK AND MOVES FURTHER EAST INTO THE DESERT SOUTHWEST. SLIGHTLY WARMER TEMPERATURES ARE EXPECTED TUESDAY AS SURFACE HIGH PRESSURE SHIFTS EASTWARD OUT OF THE SOUTH PLAINS INTO THE LOWER MISSISSIPPI RIVER VALLEY. THIS WILL SET UP LOW LEVEL SOUTHERLIES ACROSS WESTERN KANSAS DRAWING WARMER AIR NORTHWARD. THE GFS AND ECMWF SHOW H85 TEMPERATURES CLIMBING A LITTLE ABOVE 10C ACROSS MUCH OF THE AREA. HIGHS ARE EXPECTED TO BE WELL UP INTO THE 60S(F) TUESDAY AFTERNOON WITH NEAR 70F POSSIBLE CLOSER TO THE OKALHOMA BORDER. SIMILAR TEMPERATURES ARE LIKELY WEDNESDAY, EVEN AS A WEAK COLD FRONT IS PROJECTED TO PUSH SOUTHWARD THROUGH WESTERN KANSAS EARLY IN THE DAY. ANOTHER FRONTAL PASSAGE WILL KNOCK TEMPERATURES BACK DOWN A LITTLE THURSDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 605 PM CDT SUN APR 19 2015 GUSTY NORTHWEST WINDS WILL DECREASE EARLY THIS EVENING AS THE BOUNDARY LAYER WINDS DECOUPLE. WIND SPEEDS ARE EXPECTED TO FALL BACK TO AROUND 10 KNOTS BETWEEN 00Z AND 02Z. 18Z BUFR SOUNDINGS INDICATING CLEAR SKIES OVERNIGHT WILL GIVE WAY TO INCREASING MOISTURE/CLOUD COVER IN THE 700 TO 500MB LEVEL AFTER 12Z MONDAY. CLOUD BASES MONDAY ARE EXPECTED TO RANGE FROM 4000 TO 8000 FT AGL. && .PRELIMINARY POINT TEMPS/POPS... DDC 34 62 40 69 / 0 10 20 20 GCK 32 60 39 69 / 10 10 20 20 EHA 34 62 40 70 / 10 20 20 20 LBL 34 62 41 71 / 10 20 20 20 HYS 33 61 37 68 / 0 10 10 10 P28 36 63 42 69 / 0 10 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY FOR KSZ030-031-043>046-061>065-074>078-084>087. && SHORT TERM...SUGDEN LONG TERM...JJOHNSON AVIATION...BURGERT
Hazardous weather outlook, Apr 19, 4:11 AM CDT, 18 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 411 AM CDT SUN APR 19 2015 KSZ030-031-043>046-061>066-074>081-084>090-200915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 411 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED LIGHTNING RISK. ELEVATED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDS WEATHER RISK... MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.